MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The lot number etched on the product is the vendor's lot number.Following a review of production records and the customer's purchase history, the following four (4) lot numbers are potential zimmer biomet lot numbers: 895770, 604330, 490830, 472910 multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00190 medical products traumaone system drill, 1.6x115mm 26mm stop, part# 46-1007, serial# 327137, potential lot numbers# 895770, 604330, 490830, 472910.(b)(6).
 
Event or Problem Description
It was reported two (2) drill bits fractured while transplanting the fibula during reconstruction of the mandible.The broken tip was removed from the patient¿s body.It was reported that no further information was available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
The two (2) drill 1.6x115mm 26mm stop (item# 46-1007, lot# 327137) were returned for investigation.It was determined that the '327137' etched on the body of these drills is the vendor's lot.Based on a review of inventory transactions and the customer's purchase history, there are 4 possible zimmer biomet lots: 895770, 604330, 490830, or 472910.Visual examination of the returned drills confirmed the products' identity.It was also confirmed that the drills were fractured, near the neck at the start of the fluted section.Review of the device history records identified no deviations or anomalies during manufacturing.The supplier dhr was not requested because the raw material certificate showed material is conforming to specification, including the material hardness.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11648105
Report Number0001032347-2021-00189
Device Sequence Number3355977
Product Code HBE
UDI-Device Identifier00841036137427
UDI-Public(01)00841036137427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-1007
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1